Warfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition.

Hdl Handle:
http://hdl.handle.net/10147/137077
Title:
Warfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition.
Authors:
Cashman, Emma; Shandilya, Munish; Amin, Mohammed; Hughes, Joe; Walsh, Michael
Affiliation:
Department of Otolaryngology, Waterford Regional Hospital, Dunmore Rd., Waterford, Co. Waterford 051-873321, Ireland. emmacashman@gmail.com
Citation:
Warfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition. 2011, 90 (2):E1 Ear Nose Throat J
Journal:
Ear, nose, & throat journal
Issue Date:
Feb-2011
URI:
http://hdl.handle.net/10147/137077
PubMed ID:
21328214
Abstract:
Sublingual hematoma secondary to excessive anticoagulation is a rare, life-threatening condition. Reports in the literature have emphasized the importance of a prompt reversal of the causative coagulopathy by intravenous administration of vitamin K and fresh frozen plasma. In the event of an unstable airway, surgical intervention via tracheostomy or cricothyroidectomy is advocated. We report a case of sublingual hematoma that was treated conservatively, and we discuss the presentation and management of this entity.
Item Type:
Article
Language:
en
MeSH:
Blood Transfusion; Diagnosis, Differential; Female; Hematoma; Humans; International Normalized Ratio; Ludwig's Angina; Middle Aged; Mouth Floor; Plasma; Vitamin K; Warfarin
ISSN:
1942-7522

Full metadata record

DC FieldValue Language
dc.contributor.authorCashman, Emmaen
dc.contributor.authorShandilya, Munishen
dc.contributor.authorAmin, Mohammeden
dc.contributor.authorHughes, Joeen
dc.contributor.authorWalsh, Michaelen
dc.date.accessioned2011-07-27T11:39:13Z-
dc.date.available2011-07-27T11:39:13Z-
dc.date.issued2011-02-
dc.identifier.citationWarfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition. 2011, 90 (2):E1 Ear Nose Throat Jen
dc.identifier.issn1942-7522-
dc.identifier.pmid21328214-
dc.identifier.urihttp://hdl.handle.net/10147/137077-
dc.description.abstractSublingual hematoma secondary to excessive anticoagulation is a rare, life-threatening condition. Reports in the literature have emphasized the importance of a prompt reversal of the causative coagulopathy by intravenous administration of vitamin K and fresh frozen plasma. In the event of an unstable airway, surgical intervention via tracheostomy or cricothyroidectomy is advocated. We report a case of sublingual hematoma that was treated conservatively, and we discuss the presentation and management of this entity.-
dc.language.isoenen
dc.subject.meshBlood Transfusion-
dc.subject.meshDiagnosis, Differential-
dc.subject.meshFemale-
dc.subject.meshHematoma-
dc.subject.meshHumans-
dc.subject.meshInternational Normalized Ratio-
dc.subject.meshLudwig's Angina-
dc.subject.meshMiddle Aged-
dc.subject.meshMouth Floor-
dc.subject.meshPlasma-
dc.subject.meshVitamin K-
dc.subject.meshWarfarin-
dc.titleWarfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition.en
dc.typeArticleen
dc.contributor.departmentDepartment of Otolaryngology, Waterford Regional Hospital, Dunmore Rd., Waterford, Co. Waterford 051-873321, Ireland. emmacashman@gmail.comen
dc.identifier.journalEar, nose, & throat journalen
dc.description.provinceMunster-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.